Last reply 2 months ago
Relapse and symptoms worsening

Hi guys, so I have just finished my course of steroids for my relapse with the numbness in my hands. However the last 2 days my lhermittes has been playing up something rotten! I cant even look down without the tingling and shock radiating through my body and feeling like my back is spasming by just sitting here. My taste buds aren’t right after the steroids so I’m hoping that goes back to normal soon too! Just wanting to know how long is a reasonable time to wait before I contact my MS nurse with the issues I am having. My relapse doctor told me give it a week to see if I can feel my hands again and if not to contact for occupational therapy which I’m waiting the time he has said. But since I have been on the steroids my body feels like it is giving up on everything and more ms symptoms seem to be occurring more and more. Is it something I need to be worried about? Any help or advice is appreciated thank you! X

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


mlgilber1
2 months ago

Steroids have a really negative effect on me too. During my last relapse I couldn’t feel my leg or move it and the steroids only made things worse so they gave me plasmapheresis treatments and I felt so much better and could move and feel my leg again after just one treatment. Now I’m feeling crappy again and my whole body is buzzing because I had my first ocrevus infusion and they give steroids beforehand. Definetly talk to your neuro and if it doesn’t go away you should consider asking them if they can do plasmapheresis. I need to call mine again and I have my second half of ocrevus coming up with the lovely steroids again. I believe I heard it can take weeks to wear off and I even read months somewhere. I hope you feel better soon!


stumbler
2 months ago

@jadeshelley , Steroids will primarily address the area(s) of inflammation on your Central Nervous System (CNS), which are causing the relapse. Once the inflammation is resolved, your body can set about trying to recover the function(s) affected by this relapse.

The Steroids will be assisting this recovery over the 6-8 weeks following treatment. But, you have to rest up to allow your body to manage this process.

Steroids can have some immediate side-effects, e.g. sleep issues, mood swings, a metallic taste, etc., but theses should resolve quickly once the course of steroids is completed.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.